Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 66, NWS Pueblo, CO

June 7, 2001Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2001, 7:22 PM MDT for Baca County, Colorado. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2001, 7:22 PM MDT (01:22 UTC)
Expired
Jun 7, 2001, 8:45 PM MDT
In force
83 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County Baca County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:05 PM MDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 7, 3:05 PM MDT, 4 hours 17 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
305 PM MDT THU JUN 7 2001

CHANCES FOR SEVERE WEATHER TONIGHT AND PRECIP CHANCES THROUGH THE
PERIOD ARE THE MAIN CHALLENGES.

CURRENTLY SHOWERS AND THUNDERSTORMS FIRING UP OVER THE EASTERN
MOUNTAINS...AND OVER THE SOUTHERN SANGRE DE CRISTO AND SAN JUANS
MOUNTAINS. WEAK SURFACE LOW OVER SOUTHEASTERN COLORADO WITH
EAST TO SOUTHEAST WINDS PUSHING RICH LOW LEVEL MOISTURE INTO
THE AREA...WITH DEW POINTS IN THE UPPER 50S TO MID 60S. WITH SURFACE
BASED CAPE IN THE 2000-3500 J/KG RANGE AND STRONG VEERING WINDS
ALOFT HAVE PROMPTED SPC TO ISSUE A TORNADO WATCH FOR THIS EVENING
FOR PORTIONS OF EL PASO...PUEBLO...BENT...OTERO...CROWLEY...KIOWA
AND PROWERS COUNTIES THROUGH 8 PM THIS EVENING.

FOR TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THE EASTERN PLAINS...WITH AND MCC FORECAST TO DEVELOP
ACROSS THE SOUTHEASTERN COLORADO/SOUTHWESTERN KANSAS BORDER TONIGHT.
CONVECTIVE OUTFLOW SHOULD BRING CLOUDINESS BACK ACROSS THE PLAINS
TONIGHT AND WILL GO WITH MOSTLY CLOUDY WORDING ON THE PLAINS. WATER
VAPOR SHOWING SOME MOISTURE FROM FORMER TS ALLISON ENTRAINED INTO
UPPER HIGH ACROSS THE DESERT SW...WITH SHOWERS AND THUNDERSTORMS
FIRING ACROSS CENTRAL NEW MEXICO AND SOUTHERN COLORADO MOUNTAINS.
WILL MENTION ISOLATED EVENING PRECIP OUT WEST...WITH CLEARING LATE.

FRIDAY AND FRIDAY NIGHT....LOW LEVEL MOISTURE AND WEAK UPSLOPE FLOW
CONTINUE TO BE PRESENT ACROSS THE EASTERN PLAINS...THOUGH WITH
MORNING CLOUDS...SHOULD BE SLOW TO DEVELOP ANY CONVECTION. UPPER
RIDGE ALSO CONTINUES TO BUILD WITH WARMING ALOFT CONTINUING TO WORK
EAST. WILL KEEP SLIGHT CHANCE POPS GOING ACROSS THE AREA...AND ADD
FOR THE WESTERN MOUNTAINS...AS MOISTURE TRAPPED UNDER HIGH WILL
STILL BE PRESENT IN WEAK FLOW ALOFT. WENT WITH SLIGHTLY COOLER MAV
TEMPS.

SATURDAY AND SATURDAY NIGHT...UPPER RIDGE AXIS MOVES OVER EASTERN
COLORADO WITH SOUTHWEST FLOW INCREASING ACROSS THE WEST.
MOISTURE UNDER THE HIGH PUSHES EAST AND STRONG WARMING AT ALOFT...
WITH 700MB TEMPS IN THE +16 TO +18 RANGE...SHOULD HELP CAP OFF ANY
THUNDERSTORMS OVER AREA. WILL KEEP AREA DRY...WITH WARM TEMPS.

NOT MUCH TIME FOR THE EXTENDED (SUN THROUGH THURSDAY)...SOUTHWEST
FLOW CONTINUES TO INCREASE ACROSS THE AREA WITH WARM AND DRY
CONDITIONS THROUGH MONDAY. HPC DISCUSSIONS SLOW THE PACIFIC FRONT
MOVING ACROSS THE WEST...AND ACROSS THE ROCKIES TUESDAY WITH
UPSLOPE DEVELOPING ON THE PLAINS WEDNESDAY. COOLER TEMPS WITH CHANCE
OF SHOWERS LOOKS COULD HERE TUESDAY AND WEDNESDAY WITH DRYING
THURSDAY...AS RIDGE REBUILDS AGAIN.  WILL KEEP THE WEST DRY FOR
NOW"...BUT MODELS INDICATING WEAK MONSOONAL FLOW DEVELOPING LATE IN
THE PERIOD.

PUB...NONE.

MW

In the hours before

Local storm report, Jun 7, 6:05 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT THU JUN 07 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0136 PM    WILEY                     CO   1.50 INCH HAIL
06/07/01   PROWERS

0147 PM    4NE MCCLAVE               CO   1.00 INCH HAIL
06/07/01   BENT

0158 PM    5NE MCCLAVE               CO   1.75 INCH HAIL
06/07/01   BENT

0400 PM    DIVIDE                    CO   1.00 INCH HAIL
06/07/01   TELLER

0400 PM    10N COLORADO SPRINGS      CO   0.75 INCH HAIL
06/07/01   EL PASO

0405 PM    4S MONUMENT               CO   0.75 INCH HAIL
06/07/01   EL PASO

0408 PM    BLACK FOREST              CO   1.00 INCH HAIL
06/07/01   EL PASO

0410 PM    LAS ANIMAS                CO   1.75 INCH HAIL
06/07/01   BENT

0420 PM    WOODLAND PARK             CO   0.75 INCH HAIL
06/07/01   TELLER

0435 PM    BLACK FOREST              CO   0.75 INCH HAIL
06/07/01   EL PASO

0435 PM    CRIPPLE CREEK             CO   1.00 INCH HAIL
06/07/01   TELLER

0508 PM    3SE COLORADO SPRINGS      CO   0.75 INCH HAIL
06/07/01   EL PASO

0515 PM    2E SCHRIEVER A"FB          CO   1.00 INCH HAIL
06/07/01   EL PASO

0520 PM    9W WETMORE                CO   0.75 INCH HAIL
06/07/01   CUSTER
Local storm report, Jun 7, 6:42 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT THU JUN 07 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    4S FT LYON                CO   1.75 INCH HAIL
06/07/01   BENT
Special weather statement, Jun 7, 7:13 PM MDT, 9 minutes before
COZ071>073-076-078>080-080145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT THU JUN 7 2001

TORNADO WATCH NUMBER 379 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

EL PASO AND PUEBLO.

THE TORNADO WATCH CONTINUES UNTIL 800 PM FOR THE FOLLOWING
COUNTIES...

CROWLEY...BENT...KIOWA...OTERO...AND PROWERS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:06 PM MDTSevere Thunderstorm WarningPUBBaca84 min
Jun 8, 3:50 PM MDTSevere Thunderstorm WarningPUBPueblo85 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.